I am getting over a bout of pityriasis rosea that affected the skin around my vulva and I also noticed a couple of mosquito-bite like swellings on my labia which I assumed was part of the same rash (or a massive coincidence?)
The PR is going away but it is peeling badly in the inguinal area and I am worried about infection or scarring. The doc gave me steroid cream but I was worried about using that in delicate areas and I'm not sure it will help the peeling anyway.
What can I use to care for the peeling? Also, is there any other condition I should be worried about if I have the mosquito like swellings on the labia? I have been with the same sexual partner for two years and did not have any kind of swellings or lesions before the PR.
Welcome to the ehealthforum and I am really glad to help you out.
Topical and oral steroids are needed if peeling occurs in pityriasis rosea and you should go ahead with your doctor's advice. Water, sweat, and soap may cause irritation and should be avoided. Use mild soaps and wear cotton clothes.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Acne and Skin Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.